MAUDE Adverse Event Report: ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Neck, Wrist & Shoulder
Medical Device Problem Codes Use of Device Problem (1670); Temperature Problem (3022)
Health Effect - Clinical Codes Pain (1994); Sleep Dysfunction (2517); Partial thickness (Second Degree) Burn (2694)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, a spontaneous report from the united states was received from a consumer regarding a (b)(6) male who was using a thermacare neck, shoulder, wrist 8hr heat wrap.Medical history included diabetes, hypertension, and pain.Concomitant products included metformin and an unspecified medication for hypertension.On (b)(6) 2022, the consumer topically applied a thermacare neck, shoulder, wrist 8hr (lot number: 0w7747; expiration date sep-2022) heat wrap to his left lower back for pain.After 2 hours of applying the product, the consumer took it off because he did not feel heat.He noted it did not heat up and it did not alleviate his pain.He did "some moving around" which triggered the pain.He then turned to the method of heating up rice in a sock via a microwave to bring comfort to the pain.He felt pain at the application site of the product and looked into the mirror.He then saw blisters at the application site.On an unspecified date, the consumer called his doctor and was advised to take ibuprofen.He was losing sleep because of the pain.He did not have a way to get to the doctor.It was the first and the last time he used the product.The consumer noted that it had been over a week and his blisters still hurt from the heat wrap.No additional information was provided.
 
Additional Manufacturer Narrative
The root cause cannot be identified.There is limited device specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number or return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.No product quality related trend identified for the subclass adverse event safety request for investigation.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risk of blisters and other skin irritations.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure packaged product quality.

Brand Name
THERMACARE NECK/SHOULDER/WRIST 8HR 3CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key13498684
Report Number3007593958-2022-00002
Device Sequence Number14481514
Product Code IMD
UDI-Device Identifier00305733015025
UDI-Public00305733015025
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/01/2022
Device Model NumberThermaCare HeatWraps - Neck, Wrist & Shoulder
Device Lot Number0W7747
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Initial Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METFORMIN; UNSPECIFIED ANTI-HYPERTENSIVE MEDICATION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight77 KG